Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 50, NWS Binghamton, NY

September 11, 2013Broome County, Tioga County, New York; Susquehanna County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Sep 11, 2013, 5:20 PM EDT for Broome County, Tioga County, New York; Susquehanna County, Pennsylvania. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2013, 5:20 PM EDT (21:20 UTC)
Expired
Sep 11, 2013, 11:15 PM EDT
In force
6 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Broome County, NY, Tioga County, NY, Susquehanna County, PA

The radar

The Binghamton radar (KBGM), 7 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 5:32 PM EDTFLASH FLOODEndicott, NYFLASH FLOODING OF NUMEROUS ROADS TO WHERE ENDCOTT PD WERE CLOSING ROADS IN THE DOWNTOWN ENDICOTT... INCLUDING MAIN STREET... NORTH STREET ... AND ROUTE 26.
Sep 11, 5:40 PM EDTHEAVY RAIN 1.45Tioga Terrace, NY
Sep 11, 6:33 PM EDTFLASH FLOODVestal, NYMULTIPLE ROADS THAT ARE CLOSED OR HAVE WATER OVER THEM ESPECIALLY ENDICOTT AREA AND LOW LYING AND URBAN AREAS. ALSO THE TOWN SQUARE MALL PARKING LOT HAD WATER OVER IT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2466 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2466 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WGUS51 KBGM 112120
FFWBGM
NYC007-107-PAC115-120315-
/O.NEW.KBGM.FF.W.0050.130911T2120Z-130912T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
520 PM EDT WED SEP 11 2013

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN BROOME COUNTY IN CENTRAL NEW YORK...
  SOUTHEASTERN TIOGA COUNTY IN CENTRAL NEW YORK...
  NORTHWESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 1115 PM EDT

* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  APALACHIN...TIOGA TERRACE...BINGHAMTON...CASTLE CREEK...CHENANGO
  BRIDGE...CHENANGO FORKS...ENDICOTT...ENDWELL...JOHNSON CITY...
  MAINE...NWS BINGHAMTON...UNION CENTER...VESTAL...VESTAL CENTER...
  WEST CORNERS AND LITTLE MEADOWS.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS 
IS LIKELY IN AND NEAR THESE LOCATIONS. SIGNIFICANT FLASH FLOODING IS 
POSSIBLE IN THE GREATER BINGHAMTON AREA. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4225 7572 4193 7598 4203 7623 4228 7610
      4227 7584 4225 7583 4225 7582

$$

DJN
3 follow-up statements
628 
WGUS71 KBGM 112140
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
540 PM EDT WED SEP 11 2013

NYC007-107-PAC115-120315-
/O.CON.KBGM.FF.W.0050.000000T0000Z-130912T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-TIOGA NY-SUSQUEHANNA PA-
540 PM EDT WED SEP 11 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
NORTHWESTERN SUSQUEHANNA...SOUTHEASTERN TIOGA AND WESTERN BROOME
COUNTIES...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAINFALL ACROSS THE WARNED AREA. EXPECT THE HEAVIEST 
RAIN TO TAPER OFF BETWEEN 6 AND 630 PM. UP TO AN INCH OF ADDITIONAL 
RAINFALL IS POSSIBLE. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  APALACHIN...TIOGA TERRACE...BINGHAMTON...CASTLE CREEK...CHENANGO
  BRIDGE...CHENANGO FORKS...ENDICOTT...ENDWELL...JOHNSON CITY...
  MAINE...NWS BINGHAMTON...UNION CENTER...VESTAL...VESTAL CENTER...
  WEST CORNERS AND LITTLE MEADOWS.

REPORTS OF NUMEROUS ROAD CLOSURES HAVE BEEN RECEIVED IN THE ENDICOTT 
AREA. ADDITIONAL LOCATIONS IN THE WARNED AREA ALSO COULD BE 
EXPERIENCING SIGNIFICANT FLASH FLOOD PROBLEMS. PERSONS ARE ADVISED 
TO USE EXTREME CAUTION IF TRAVELING IN THE BINGHAMTON AREA. AVOID 
FLOOD PRONE AREAS AND NEVER DRIVE INTO FLOODED ROADWAYS. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4225 7572 4193 7598 4203 7623 4228 7610
      4227 7584 4225 7583 4225 7582

$$

DJN
697 
WGUS71 KBGM 112248
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
648 PM EDT WED SEP 11 2013

NYC107-PAC115-112257-
/O.CAN.KBGM.FF.W.0050.000000T0000Z-130912T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TIOGA NY-SUSQUEHANNA PA-
648 PM EDT WED SEP 11 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN
SUSQUEHANNA AND SOUTHEASTERN TIOGA COUNTIES...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4223 7573 4200 7593 4200 7610 4218 7612
      4219 7608 4223 7608 4225 7610 4226 7608
      4228 7608 4227 7584 4225 7583 4225 7580

$$

NYC007-120315-
/O.CON.KBGM.FF.W.0050.000000T0000Z-130912T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-
648 PM EDT WED SEP 11 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR
WESTERN BROOME COUNTY...

AT 646 PM EDT...THE HEAVIEST RAIN HAS MOVED WEST WELL TO THE EAST 
AND NORTH. ADDITIONAL LIGHTER RAIN SHOWERS WILL CONTINUE THIS 
EVENING. RUNOFF FROM THE HEAVY RAINFALL EARLIER THIS EVENING WILL 
CONTINUE TO CAUSE FLOOD PROBLEMS UNTIL LATE EVENING. 

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4223 7573 4200 7593 4200 7610 4218 7612
      4219 7608 4223 7608 4225 7610 4226 7608
      4228 7608 4227 7584 4225 7583 4225 7580

$$
DJN
988 
WGUS71 KBGM 120003
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
803 PM EDT WED SEP 11 2013

NYC007-120013-
/O.CAN.KBGM.FF.W.0050.000000T0000Z-130912T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROOME NY-
803 PM EDT WED SEP 11 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN BROOME
COUNTY...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4223 7573 4200 7593 4200 7610 4218 7612
      4219 7608 4223 7608 4225 7610 4226 7608
      4228 7608 4227 7584 4225 7583 4225 7580

$$
DJN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 3:42 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Sep 11, 3:42 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
342 PM EDT WED SEP 11 2013

.SYNOPSIS...
VERY WARM HUMID WEATHER WILL COVER THE AREA THROUGH THURSDAY.
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING
WILL DISSIPATE OVERNIGHT... THEN A COLD FRONT WILL TRIGGER ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS ON THURSDAY. MUCH COOLER
WEATHER WILL FOLLOW BEHIND THE FRONT ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA
THIS AFTERNOON IN A VERY MOIST... UNSTABLE AIRMASS AS THE UPPER
RIDGE SLOWLY BEGINS TO BREAK DOWN IN RESPONSE TO PASSAGE OF A WEAK
SHORT WAVE. STORMS HAVE EXHIBITED MODERATELY STRONG UPDRAFTS...
WITH A FEW ISOLATED SEVERE REPORTS THROUGH 330 PM... HOWEVER THEY
HAVE NOT BEEN LONG-LIVED OR WELL ORGANIZED ENOUGH TO PRODUCE
WIDESPREAD SEVERE WEATHER AS OF YET. SHEAR WILL REMAIN MARGINAL
FOR ORGANIZED CONVECTION THROUGH THIS EVENING ACROSS SOUTHERN NY
AND NORTHERN PA... BUT IS A BIT STRONGER ACROSS CENTRAL NY. BASED
ON THIS STORMS COULD EXHIBIT MORE ORGANIZATION AS THEY MOVE INTO
THE SYR/RME/UCA AREA THROUGH EARLY THIS EVENING. REGARDLESS LARGE
AMOUNTS OF INSTABILITY WILL BE SUFFICIENT FOR AT LEAST AN ISOLATED
SEVERE THREAT INTO THIS EVENING... AND A SEVERE THUNDERSTORM WATCH
REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH 9 PM.

STORMS SHOULD DIMINISH OVERNIGHT BUT MAY NOT COMPLETELY DIE OUT AS
MID-LEVEL HEIGHTS CONTINUE TO FALL SLOWLY AND THE ATMOSPHERE
REMAINS SOMEWHAT UNSTABLE. BASED ON THIS HAVE GONE WITH 40-50 POPS
FOR MOST OF THE AREA THROUGH EARLY THIS EVENING... THEN LOWERED TO
20 TO 30 POPS OVERNIGHT. TEMPERATURES OVERNIGHT WILL REMAIN
UNSEASONABLY WARM WITH LOWS ONLY REACHING NEAR 70 IN MOST PLACES.

&&

.SHORT TERM /6 AM THIS THURSDAY THROUGH SATURDAY/...
STRONG COLD FRONT WILL TRACK ACROSS THE AREA ON THURSDAY
ACCOMPANIED BY ONE OR TWO MORE ROUNDS OF SHOWERS AND THUNDERSTORMS.
THE SEVERITY OF THIS EVENT MAY DEPEND ON HOW MUCH RAIN AND
CLOUDINESS OCCURS IN THE MORNING. MODELS HAVE BEEN FAIRLY
CONSISTENT WITH DEVELOPING CONVECTION WELL AHEAD OF THE FRONT
THURSDAY MORNING IN A REGION OF CONTINUED MID-LEVEL HEIGHT FALLS
AND POSSIBLY A LEE SURFACE TROUGH. THIS SHOULD KEEP THE ATM FROM
GETTING AS UNSTABLE AS TODAY... BUT LARGE-SCALE FORCING WILL BE
MUCH MORE SIGNIFICANT AND ANY STORMS AHEAD OF THE COLD FRONT
THURSDAY AFTERNOON COULD STILL BE SEVERE. AT THIS POINT WE ARE
STILL EXPECTING MLCAPE VALUES OF 1000-1500 J/KG THURSDAY AFTERNOON
WHICH SHOULD BE SUFFICIENT FOR SEVERE STORMS GIVEN THE STRONG
FORCING AND INCREASING DEEP LAYER WINDS AND SHEAR ACCOMPANYING THE
APPROACHING MID-LEVEL TROUGH.

STORMS WILL END THURSDAY EVENING WITH THE PASSAGE OF THE COLD
FRONT. MUCH COOLER AIR WILL FOLLOW BEHIND THE FRONT WITH LAKE
CLOUDS AND SHOWERS DEVELOPING SOUTH OF LAKE ONTARIO BY FRIDAY
MORNING AS 850 MB TEMPERATURES FALL TO AROUND +5 DEGREES C. CLOUDS
AND SCATTERED SHOWERS WILL CONTINUE ACROSS CENTRAL NY AND NORTHERN
PA THROUGH FRIDAY AS 850 MB TEMPERATURES FALL TO AROUND +2...
WHICH WILL BE EASILY COOL ENOUGH FOR SOME LAKE ENHANCEMENT
ESPECIALLY OVER OUR NORTHERN COUNTIES. TEMPERATURES FRIDAY WILL STRUGGLE
TO CLIMB OUT OF THE 50S IN SOME PLACES. SATURDAY WILL BE DRY AND
COOL WITH MORE SUNSHINE AS HIGH PRESSURE BUILDS TOWARD THE AREA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE MODELS IN FAIR AGREEMENT THROUGH EXTENDED PERIOD. THE
NORTHEAST WILL BEGIN THE PERIOD IN AN UPPER LEVEL TROF WITH A
GRADUALLY BUILDING RIDGE LATE IN THE PERIOD AS THE MID WEST RIDGE
BUILDS INTO THE GREAT LAKES. OVERALL A FAIRLY DRY BUT COOL
EXTENDED FORECAST. ONLY PRECIP MAKER WILL BE A SFC COLD FRONT
SUNDAY NIGHT INTO MONDAY MORNING. WILL CONTINUE TO ADVERTISE
SLIGHT CHC/CHC POPS FOR THIS BOUNDARY.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
A VERY UNSTABLE AIRMASS RESIDES OVER THE REGION AND WITH AN UPPER
LEVEL DISTURBANCE PASSING THROUGH THIS AFTERNOON SCATTERED
THUNDERSTORMS ARE EXPECTED. WE ARE CURRENTLY UNDER A SEVERE
THUNDERSTORMS WATCH UNTIL 01Z. TO COVER THIS CONVECTION INCLUDED A
THREE HOUR TEMPO MVFR THUNDERSTORM GROUP AT ALL TERMINALS FOR THE
MID TO LATE AFTERNOON HOURS.

OVERNIGHT, WIDESPREAD MVFR VSBYS ARE EXPECTED DUE TO HAZE/FOG. DENSE
FOG IS NOT EXPECTED ATTM DUE TO BOUNDARY LAYER MIXING AND MID LEVEL
CLOUDS.

ON THURSDAY, A COLD FRONT WILL CROSS THE REGION DURING THE LATE
MORNING AND AFTERNOON HOURS.. FOR ALL BUT KAVP INCLUDED TEMPO GROUP
FOR MVFR THUNDERSTORMS DURING THE LATE MORNING/EARLY AFTERNOON
PERIOD.

SOUTHWEST WINDS AT 10 KNOTS WITH GUSTS NEAR 20 KNOTS IN THE
HIGHER ELEVATIONS AND LAKE PLAIN. LIGHT WINDS OVERNIGHT FOLLOWED
BY SOUTHWEST WINDS AGAIN THURSDAY MORNING.

OUTLOOK...

FRI...EARLY MVFR CIGS/-SHRA...MAY IMPROVE BY LTR IN THE DAY.

SAT/SUN...VFR...BUT MAYBE SOME EARLY MORNING FOG/IFR AT KELM.

SUN NIGHT/MONDAY...RESTRICTIONS POSSIBLE IN SCATTERED SHOWERS.

&&

.CLIMATE...
TUESDAY UPDATE...
TODAY TO WED NGT SHOULD BE A FEW DEGREES SHY OF THE RECORD HIGHS.
ESPECIALLY WITH THE LONGER THREADED SYRACUSE AND AVOCA RECORDS
BACK TO THE EARLY 1900S.

SEPT 10 RECORD HIGHS BGM 92 IN 1964 SYR 94 IN 1931 AVP 96 IN 1931
9/10 ACTUAL HIGHS BGM 84 SYR 89 AVP 92

SEPT 11 RECORD HIGHS BGM 87 IN 1983 SYR 97 IN 1931 AVP 95 IN 1931
SEPT 11 RECORD HIGH LOWS BGM 65 IN 1971 SYR 71 IN 1947 AVP 73 IN
1947

SEPT 12 RECORD HIGH LOWS BGM 68 IN 1961 SYR 70 IN 1906 AVP 74
IN 1931

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MSE
NEAR TERM...MSE
SHORT TERM...MSE
LONG TERM...RRM
AVIATION...RRM
CLIMATE...
Hazardous weather outlook, Sep 11, 3:46 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
346 PM EDT WED SEP 11 2013

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-122000-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
346 PM EDT WED SEP 11 2013

...SEVERE THUNDERSTORM WATCH 520 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS
EVENING. SOME STORMS COULD PRODUCE LARGE HAIL OR DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE LIKELY ON THURSDAY AS A COLD FRONT MOVES THROUGH
THE AREA. SOME OF THESE STORMS COULD BECOME SEVERE WITH STRONG
DAMAGING WINDS OR LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MSE

In the hours before

Special weather statement, Sep 11, 4:49 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
449 PM EDT WED SEP 11 2013

NYZ057-PAZ040-112145-
DELAWARE NY-WAYNE PA-
449 PM EDT WED SEP 11 2013

...STRONG THUNDERSTORM WILL AFFECT CENTRAL DELAWARE AND NORTHERN
WAYNE COUNTIES...

* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  STARLIGHT...AND MOVING NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  STARLIGHT AND HIAWATHA AT 455 PM EDT...
  EQUINUNK AND WINTERDALE AT 500 PM EDT...
  HANCOCK AT 505 PM EDT...
  PEABROOK AT 510 PM EDT...
  FISHS EDDY AT 515 PM EDT...
  EAST BRANCH AT 525 PM EDT...
  HARVARD AND ROCK RIFT AT 530 PM EDT...
  SHINHOPPLE AND BEERSTON AT 535 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4230 7499 4212 7476 4174 7529 4187 7547

RRM
Special weather statement, Sep 11, 4:56 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
456 PM EDT WED SEP 11 2013

NYZ056-057-PAZ039-112200-
BROOME NY-DELAWARE NY-SUSQUEHANNA PA-
456 PM EDT WED SEP 11 2013

...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUSQUEHANNA...
SOUTHEASTERN BROOME AND WEST CENTRAL DELAWARE COUNTIES...

* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  LANESBORO...AND MOVING NORTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  DEPOSIT AND SANFORD AT 520 PM EDT...
  STILESVILLE AT 530 PM EDT...
  CANNONSVILLE AND OQUAGA CREEK STATE PARK AT 540 PM EDT...
  ROCK RIFT AND MASONVILLE AT 555 PM EDT...
  TROUT CREEK AND LOOMIS AT 600 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4212 7502 4199 7534 4200 7548 4194 7548
      4189 7560 4204 7574 4220 7547 4220 7542
      4223 7542 4235 7522

TAC
Local storm report, Sep 11, 5:03 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
503 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             LEE                     43.28N  75.58W
09/11/2013  E0.88 INCH       ONEIDA             NY   PUBLIC

&&

MJN
Local storm report, Sep 11, 5:11 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
511 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     FLOOD            CLARKS SUMMIT           41.49N  75.71W
09/11/2013                   LACKAWANNA         PA   TRAINED SPOTTER

            WATER ON ROADS....MOSTLY PONDING.

&&

MJN
Local storm report, Sep 11, 5:16 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
516 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             CHENANGO BRIDGE         42.17N  75.87W
09/11/2013  E0.75 INCH       BROOME             NY   PUBLIC

&&

MJN
Local storm report, Sep 11, 5:19 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
519 PM EDT WED SEP 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     FLASH FLOOD      CENTER LISLE            42.37N  76.07W
09/11/2013                   BROOME             NY   NWS EMPLOYEE

            DUDLEY CREEK IS OUT OF ITS BANKS IN LISE. REPORTED BY
            THE WIFE OF A NWS EMPLOYEE.

&&

HEDEN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 2:12 PM EDTSpecial Weather StatementBGMTioga48 min
Sep 11, 2:49 PM EDTSpecial Weather StatementBGMBroome41 min
Sep 11, 3:10 PM EDTSevere Thunderstorm WarningBGMBroome, Cortland, Tioga50 min
Sep 11, 3:26 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Tioga, Tompkins49 min
Sep 11, 3:30 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware, Otsego45 min
Sep 11, 3:58 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Cortland, Tioga62 min
Sep 11, 4:04 PM EDTAreal Flood AdvisoryBGMBroome, Cortland, Tioga3 hr
Sep 11, 4:15 PM EDTSevere Thunderstorm WarningBGMOtsego60 min
Sep 11, 4:16 PM EDTFlash Flood WarningBGMBroome, Chenango, Cortland, Tioga6 hr
Sep 11, 4:27 PM EDTSpecial Weather StatementBGMOneida63 min
Sep 11, 4:34 PM EDTAreal Flood AdvisoryBGMChenango6 hr
Sep 11, 4:35 PM EDTSpecial Weather StatementBGMChemung, Tioga55 min
Sep 11, 4:38 PM EDTSevere Thunderstorm WarningBGMBroome67 min
Sep 11, 4:41 PM EDTAreal Flood AdvisoryBGMBroome, Tioga6 hr
Sep 11, 4:49 PM EDTSpecial Weather StatementBGMDelaware56 min
Sep 11, 4:56 PM EDTSpecial Weather StatementBGMDelaware64 min
Sep 11, 4:58 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga62 min
Sep 11, 5:26 PM EDTSpecial Weather StatementBGMDelaware49 min
Sep 11, 5:44 PM EDTAreal Flood AdvisoryBGMMadison, Oneida6 hr
Sep 11, 6:47 PM EDTSpecial Weather StatementBGMSullivan58 min
Sep 11, 1:21 PM EDTSpecial Weather StatementBGMWyoming39 min
Sep 11, 1:33 PM EDTSpecial Weather StatementBGMBradford42 min
Sep 11, 1:57 PM EDTSpecial Weather StatementBGMSusquehanna48 min
Sep 11, 2:05 PM EDTSevere Thunderstorm WarningBGMSusquehanna40 min
Sep 11, 3:50 PM EDTSpecial Weather StatementBGMLackawanna25 min
Sep 11, 4:16 PM EDTSpecial Weather StatementBGMLackawanna44 min
Sep 11, 4:19 PM EDTSevere Thunderstorm WarningBGMLackawanna, Wayne56 min
Sep 11, 4:54 PM EDTAreal Flood AdvisoryBGMLackawanna, Luzerne, Wyoming3 hr
Sep 11, 5:24 PM EDTFlash Flood WarningBGMLackawanna, Luzerne, Susquehanna, Wayne, Wyoming6 hr
Sep 11, 5:45 PM EDTSpecial Weather StatementBGMSusquehanna45 min
Sep 11, 5:59 PM EDTAreal Flood WarningBGMLackawanna10 hr

Nearby

Flash Flood Warnings in New York, 2013Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.